Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had sex on 3rd day of sex. Took i pill. Started bleeding on 8th day. Chances of pregnancy?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
Me nd my gf had sex on 3rd day of her period . For saffer side, she took i-pill. usually her period long for 2 days. Her mansurtion cycle is 30 days long. On 8 th day she start bleeding again. Is thissign of pregnamcy

Posted Thu, 26 Sep 2013 in Pregnancy
Answered by Dr. Aarti Abraham 9 minutes later
Brief Answer:

Detailed Answer:
Thanks for writing to us.
The I pill is an emergency contraceptive pill, and it contains hormones.
It is very common for women to have some kind of bleeding / spotting within some days of taking the I Pill.
What your girlfriend has experienced, is withdrawal bleeding due to the I pill.
Do not worry, as this is not at all a sign of pregnancy.
In case she misses her normal period next month please take a pregnancy test.
But remember that the I pill can delay or prepone your normal period by a week or ten days.
All the best.
Please feel free to discuss further if you have any doubts.
In case you are satisfied with the answer, then please close the discussion, and kindly rate the answer.
Take care.
Above answer was peer-reviewed by
Follow-up: Had sex on 3rd day of sex. Took i pill. Started bleeding on 8th day. Chances of pregnancy? 17 days later
thanks & sorry for delayed response. just wana know are abortion pills Safe? and which is the safe pill if pragnancy test is positive. thanks again.
Answered by Dr. Aarti Abraham 4 hours later
Brief Answer:

Detailed Answer:
Abortion pills are quite safe if taken under medical guidance.
The pregnancy has to be confirmed and dated by a gynecologist, and then she would prescribe the pills to you ( combination of Mifepristone and Misoprostol ) .
Follow up visit after 2 weeks will confirm that abortion was complete.
There are many risks of taking the pills on your own, such as severe bleeding, infection, incomplete abortion, rare chance of ectopic pregnancy ( pregnancy outside the uterus ) etc.
Hence, once the pregnancy test is positive, then consult a doctor for the needful steps.
All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor